Body Acne -- Caused by DHT or E2?

Nelson Vergel

Founder, ExcelMale.com
Medical care for the other types of folliculitis is as follows:

  • Pseudomonas folliculitis is usually self-limited and does not require treatment; however, if the patient is immunocompromised or the lesions are persistent, oral ciprofloxacin may be given.
  • Eosinophilic pustular folliculitis (Ofuji disease) does not respond to systemic antibiotics. First line treatment is indomethacin (50 mg/day). Other therapies include UVB phototherapy, minocycline, or dapsone. [24]
  • Pityrosporum folliculitis initially responds to topical antifungals such as ketoconazole cream or shampoo but is often associated with relapses. For relapses, systemic antifungals should be tried.
  • Gram-negative folliculitis that arises as a complication of chronic antibiotic use is best approached by discontinuing the implicated antibiotic and administering oral trimethoprim-sulfamethoxazole. Use of benzoyl peroxide washes may also be beneficial.
 

madman

Member
I've been dealing with horrible acne all over my chest, shoulders, and back for about 4 months now. I started TRT back in October of last year (2019), but it took a while for the acne to develop.

Everywhere I look, I get conflicting reports on what causes body acne in men on TRT. Half the time I hear that it's DHT, and the other half of the time, I hear that it's caused by high estrogen.

Some methods I have tried to crush the acne have been a 30 day run of doxycycline, daily use of Fabior foaming retinol cream, showering twice a day, introducing an AI to lower my estrogen since my physician believes that my E2 level of 55 was the cause of acne, etc. My physician is also hesitant to introduce finasteride to lower DHT at the moment, since it would further complicate the protocol. But I am getting to a point where I am desperate to find relief. I have a trip to the beach at the beginning of August, and I already know there's no way it'll be cleared up by then.

The physician also mentioned that while we didn't test for SHBG, he noticed my ratio of free testosterone to total testosterone is pretty high, which is a sign of low SHBG. He said that in guys with low SHBG, they'll notice a similar ratio with their E2, meaning that my total E2 was tested at 55, but my free E2 would also be proportionally above range just like the free test.

Does anyone know the real truth as to what causes body acne? Could it really be that it's E2 in some guys, and DHT in others? Or are half of the people wrong when they say it's one of those over the other? I will say that lowering my E2 so far has not seemed to provide much improvement in the acne, so I'm about ready to go against my physician and start running finasteride (I have some left over from an old script).

My protocol:
20 mg test cyp daily
2 mg exemestane daily (vodka solution microdose)
140 IU HCG EOD

Latest Labs 2020-6-5 (taken before I went back on an AI):
Estradiol Ultrasensitive -- 55 pg/mL (<29)
Testosterone, Total, MS -- 1140 ng/dL (250-1100)
Testosterone, Free -- 275.9 pg/mL (35-155)
DHT, LC/MS/MS -- 47 ng/dL. (12-65)


Forget using the 5-alpha reductase inhibitor your DHT is far from high and even then although DHT can stimulate the sebaceous (oil glands) to increase in size and produce excess sebum which can lead to acne (mild/moderate/severe) in the genetically prone there is more to the story.

Androgens and activation of the AR.

Comes down to genetics, the sensitivity of the AR to androgens, and sensitivity of the skin/hair follicles to DHT.

Excess e2 can contribute to inflammation in some.

Your FT is too high plain and simple!











post#30

DHT and Androgenic Side Effects

"In some regards, this local potentiation of testosterone's activity may be unwelcome, as higher androgenic activity in certain tissues may produce a number of undesirable side effects. Acne, for example, is often triggered by dihydrotestosterone activity in the sebaceous glands, and the local formation of dihydrotestosterone in the scalp is typically blamed for triggering male pattern hair loss. You should know that it is a terrible misconception among bodybuilders that dihydrotestosterone is an isolated culprit when it comes to these side effects. All anabolic/androgenic steroids exert their activities, both anabolic and androgenic, through the same cellular androgen receptor"

"Dihydrotestosterone is no different than any other steroid except that it is a more potent activator of this receptor than most, and can be formed locally in certain androgen-sensitive tissues. All steroids can cause androgenic side effects in direct relation to their affinity for this receptor, and DHT has no known unique ability in this regard"

The main point to keep in mind regarding acne or hair loss (genetically prone individuals).....is that DHT is not the sole contributor and it is the general activation of the AR that is responsible.
 
Last edited:

Nelson Vergel

Founder, ExcelMale.com
Neither finasteride or anastrozole treat acne. Don’t waste your time.
We have a lot of good info.

 

Charliebizz

Active Member
I love how people go back and forth, "it's dairy" "it's testosterone" "it's E2" blah blah blah. The bottom line is that it's GENETIC. End of story. You want to fix it? Get on Accutane. You won't regret it.
. Guy has no acne gets on t his levels are sky high and he has pimples and your going to say it's genetic ? It has nothing to do with his free t levels through the roof ? I know when my levels are high I get pimples in my scalp and on my arms. If I keep my levels in range I don't get them. Very simple
 

CROM

Member
The Bathery Exfoliating Bath Cloth and Walgreens Acne Treatment Cleansing Bar - With 10 Percernt Benzoyl Peroxide work amazing for me. I am very prone to acne. Been on accutane when i was a teenager. When I started TRT I would get bad acne from just 120mg per week. Now I can use 160mg and not get a single pimple. Just rub the soap on the cloth and scrub your back. Then run the soap on your front body and then use the exfoliating cloth to scrub the front body. It should get very sudzy. Let it sit on body for 4 minutes. Use it 5 times per week for the first 2 weeks. Then maybe 3 times per week. Also, for me that HCG causes major acne.
 

Vman

Member
I had acne on my back and middle of my chest (that I never had before TRT) for almost 2 years when I was on just testosterone cypionate. I started anastrozole 2 months ago and it went away a week after starting and hasn't been back. High E2 definitely caused acne for me. Of course, as others mentioned, I'd lower your testosterone levels before doing anything else.
 

Online statistics

Members online
9
Guests online
9
Total visitors
18

Latest posts

Top